The Annals of Statistics
- Ann. Statist.
- Volume 1, Number 4 (1973), 674-681.
Events which are Almost Independent
Often, the probability of the simultaneous occurrence of dependent events can be well approximated by assuming them to be independent. Here, we discuss bounds on the error in using this procedure and conditions when under (or over) estimates occur. An inequality involving expectations of conditionally independent random variables is proven. Applications treat extreme values of exchangeable random variables and error probabilities for simultaneous inference. Bivariate dependence concepts treated by Lehmann are generalized to the multivariate case in such a way that relations valid for the bivariate case continue to hold.
Ann. Statist., Volume 1, Number 4 (1973), 674-681.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Dykstra, R. L.; Hewett, John E.; Thompson, W. A. Events which are Almost Independent. Ann. Statist. 1 (1973), no. 4, 674--681. doi:10.1214/aos/1176342462. https://projecteuclid.org/euclid.aos/1176342462